Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 1, NWS Amarillo, TX

January 28, 200814 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Jan 28, 2008, 4:05 AM CST for 14 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jan 28, 2008, 9:00 AM CST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2008, 4:05 AM CST (10:05 UTC)
In effect from
Jan 28, 2008, 9:00 AM CST
Expired
Jan 28, 2008, 6:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 9:34 AM CSTNON-TSTM WND GST 586 Wnw Amarillo, TXKVII SCHOOLNET SITE
Jan 28, 11:29 AM CSTNON-TSTM WND GST 585 Nnw Pampa, TX
Jan 28, 12:17 PM CSTNON-TSTM WND GST 623 Ssw Dalhart, TX62
Jan 28, 12:25 PM CSTNON-TSTM WND GST 593 W Dumas, TX
Jan 28, 12:50 PM CSTNON-TSTM WND GST 61Morse, TXKVII SCHOOL NET SITE
Jan 28, 1:20 PM CSTNON-TSTM WND GST 64Spearman, TXKVII SCHOOL NET SITE
Jan 28, 1:25 PM CSTNON-TSTM WND GST 642 E Goodwell, OKOKLAHOMA MESONET
Jan 28, 1:26 PM CSTNON-TSTM WND GST 613 Ene Perryton, TX
Jan 28, 1:30 PM CSTNON-TSTM WND GST 611 W Guymon, OK
Jan 28, 1:46 PM CSTNON-TSTM WND GST 623 Ene Perryton, TX
Jan 28, 1:51 PM CSTNON-TSTM WND GST 621 W Guymon, OK
Jan 28, 1:57 PM CSTNON-TSTM WND GST 60Hardesty, OK
Jan 28, 2:00 PM CSTWILDFIRE 256010 S Pampa, TXWILDFIRE BRIEFLY SUT DOWN U.S. HIGHWAY 70 AND FARM TO MARKET ROAD 2375. NO INJURIES AND NO DAMAGE WERE REPORTED. WILDFIRE WAS REPORTED TO BE ONE MILE WIDE AND FOUR MILES LONG...ESTIMATED BETWEEN 2500 AND 3000 ACRES. TWO HOMES WERE EVACUATED. REPORTED UNDER CON
Jan 28, 2:03 PM CSTNON-TSTM WND GST 583 N Borger, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2639 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 281005
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
405 AM CST MON JAN 28 2008

...VERY STRONG WINDS ARE EXPECTED FOR MUCH OF THE OKLAHOMA AND
TEXAS PANHANDLES TODAY...

.RAPID DEEPENING OF THE LEE TROUGH IS EXPECTED THROUGH THIS EVENING
AS VERY STRONG WINDS MOVE ACROSS THE PANHANDLES. CLEARING SKIES WILL
ALLOW FOR STRONG MIXING BY MIDDAY. THE RESULT WILL BE STRONG WESTERLY
AND SOUTHWESTERLY WINDS OVER THE AREA DURING THE DAYTIME HOURS...WITH
GUSTS TO NEAR 60 MPH POSSIBLE OVER WESTERN PORTIONS OF THE AREA.

OKZ001-002-TXZ001-002-006-007-011-012-016-017-281815-
/O.UPG.KAMA.WI.Y.0002.080128T1500Z-080129T0000Z/
/O.NEW.KAMA.HW.W.0001.080128T1500Z-080129T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON
405 AM CST MON JAN 28 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN THIRD OF THE TEXAS PANHANDLE AND THE WESTERN
HALF OF THE OKLAHOMA PANHANDLE...IN EFFECT FROM 9 AM TO 6 PM CST TODAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT.

WINDS OF 40 MPH ARE EXPECTED BY MIDDAY WITH GUSTS NEAR 60 MPH POSSIBLE
TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES DUE TO BLOWING
DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS. PROPERTY OWNERS SHOULD
PREPARE FOR WINDY CONDITIONS BY SECURING ANY LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ005-009-010-013-014-018-281815-
/O.EXA.KAMA.WI.Y.0002.080128T1500Z-080129T0000Z/
LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-ARMSTRONG-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...PANHANDLE...WHITE DEER...PAMPA...CLAUDE
405 AM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR MUCH OF THE EASTERN...CENTRAL...AND SOUTHCENTRAL TEXAS
PANHANDLE...IN EFFECT FROM 9 AM TO 6 PM CST TODAY.

WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS OF OVER 50 MPH
POSSIBLE TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES
DUE TO BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS.
PROPERTY OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING ANY
LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ003-TXZ003-004-008-281815-
/O.CON.KAMA.WI.Y.0002.080128T1500Z-080129T0000Z/
BEAVER-HANSFORD-OCHILTREE-HUTCHINSON-
INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER...
PERRYTON...BORGER
405 AM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TODAY FOR THE
EASTERN OKLAHOMA PANHANDLE AND NORTHEASTERN AND NORTHCENTRAL PORTIONS
OF THE TEXAS PANHANDLE.

WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS OF OVER 50 MPH
POSSIBLE TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES
DUE TO BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS.
PROPERTY OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING ANY
LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KRAMAR
2 follow-up statements
000 
WWUS74 KAMA 281809
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1209 PM CST MON JAN 28 2008

...VERY STRONG WINDS ARE EXPECTED FOR MUCH OF THE OKLAHOMA AND
TEXAS PANHANDLES TODAY...

.RAPID DEEPENING OF THE LEE TROUGH IS EXPECTED THROUGH THIS
EVENING AS VERY STRONG WINDS MOVE ACROSS THE PANHANDLES. CLEARING
SKIES WILL ALLOW FOR STRONG MIXING BY MIDDAY. THE RESULT WILL BE
STRONG WESTERLY AND SOUTHWESTERLY WINDS OVER THE AREA DURING THE
DAYTIME HOURS...WITH GUSTS TO NEAR 60 MPH POSSIBLE.

TXZ003-004-008-009-013-014-290000-
/O.UPG.KAMA.WI.Y.0002.000000T0000Z-080129T0000Z/
/O.EXA.KAMA.HW.W.0001.000000T0000Z-080129T0000Z/
HANSFORD-OCHILTREE-HUTCHINSON-ROBERTS-CARSON-GRAY-
INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...BORGER...
MIAMI...PANHANDLE...WHITE DEER...PAMPA
1209 PM CST MON JAN 28 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR PARTS
OF THE CENTRAL AND EASTERN TEXAS PANHANDLE. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

WINDS OF 40 MPH ARE EXPECTED BY MIDDAY WITH GUSTS NEAR 60 MPH
POSSIBLE. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES DUE TO
BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS. PROPERTY
OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING ANY LOOSE
OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ001-002-TXZ001-002-006-007-011-012-016-017-290000-
/O.CON.KAMA.HW.W.0001.000000T0000Z-080129T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO...
HEREFORD...CANYON
1209 PM CST MON JAN 28 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES.

WINDS OF 40 MPH ARE EXPECTED BY MIDDAY WITH GUSTS NEAR 60 MPH
POSSIBLE TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES
DUE TO BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS.
PROPERTY OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING
ANY LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ015-290000-
/O.EXA.KAMA.WI.Y.0002.000000T0000Z-080129T0000Z/
WHEELER-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER
1209 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
WHEELER COUNTY.

WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS OF OVER 50 MPH
POSSIBLE TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES
DUE TO BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS.
PROPERTY OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING
ANY LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ003-TXZ005-010-018-290000-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-080129T0000Z/
BEAVER-LIPSCOMB-HEMPHILL-ARMSTRONG-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...CANADIAN...CLAUDE
1209 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
MOST OF THE EASTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES.

WINDS OF AT LEAST 35 MPH ARE EXPECTED WITH GUSTS OF OVER 50 MPH
POSSIBLE TODAY. THESE WINDS MAY CAUSE AREAS OF LOWER VISIBILITIES
DUE TO BLOWING DUST. WINDS MAY ALSO TOPPLE UNSECURED OBJECTS.
PROPERTY OWNERS SHOULD PREPARE FOR WINDY CONDITIONS BY SECURING
ANY LOOSE OBJECTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JJB
000 
WWUS74 KAMA 282359
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CST MON JAN 28 2008

...STRONG WINDS DIMINISHING...

.WINDS WILL DIMINISH THIS EVENING...AS THE COOLING OF THE LOWER LAYERS
OF THE ATMOSPHERE KEEPS STRONG WINDS ALOFT FROM MIXING TO THE SURFACE.

OKZ001-002-TXZ001>004-006>009-011>014-016-017-290100-
/O.EXP.KAMA.HW.W.0001.000000T0000Z-080129T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-MOORE-
HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...PERRYTON...HARTLEY...CHANNING...
DUMAS...BORGER...MIAMI...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON
559 PM CST MON JAN 28 2008

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS WILL DIMINISH BELOW WARNING CRITERIA BY 6 PM.

$$

OKZ003-TXZ005-010-015-018-290100-
/O.EXP.KAMA.WI.Y.0002.000000T0000Z-080129T0000Z/
BEAVER-LIPSCOMB-HEMPHILL-WHEELER-ARMSTRONG-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...CANADIAN...SHAMROCK...WHEELER...CLAUDE
559 PM CST MON JAN 28 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY 6 PM.

$$

JC

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jan 27, 11:30 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 27, 11:30 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1130 PM CST SUN JAN 27 2008

.AVIATION...
VFR THROUGH THE TAF CYCLE BUT DID INCLUDE BLOWING DUST AT KAMA FOR
TOMORROW AFTERNOON WHEN THE STRONGEST WINDS COULD BE. THIS COULD
BRIEFLY KNOCK VISIBILITIES INTO THE MVFR RANGE.  WINDS WILL REMAIN
OUT OF THE SOUTH TO SOUTHWEST WITH SUSTAINED SPEEDS AROUND 20 KTS.
OCCASIONAL GUSTS UP TO 30 KTS COULD BE POSSIBLE BUT SHOULD NOT BE
PREVALENT THROUGH THE ENTIRE NIGHT. MONDAY STILL SHAPING UP TO BE
WINDY WITH SUSTAINED SPEEDS OF 30 TO 35 KTS AND GUSTS UP TO 45 KTS.
SPEEDS WILL DEPEND ON HOW THICK A HIGH LEVEL CLOUD SHIELD WILL BE.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 548 PM CST SUN JAN 27 2008/

AVIATION...
WIND SPEEDS CONTINUE TO DECREASE ACROSS THE AREA BUT WILL REMAIN IN
THE SUSTAINED 15 TO 20 KT RANGE OVERNIGHT AND THEN INCREASE ONCE
AGAIN MONDAY MORNING. MODELS CONTINUE TO INDICATE THAT SUSTAINED 30
KT WINDS WILL BE LIKELY AND WOULD NOT BE SURPRISED TO SEE GUSTS OVER
40 KTS MONDAY AFTERNOON. HAVE HELD OFF ISSUING AVIATION WEATHER
WARNING FOR NOW TO SEE JUST HOW STRONG WINDS WILL BE MONDAY. ALSO
ADDED MENTION OF REDUCED VISIBILITIES DUE TO BLOWING DUST AT KAMA FOR
THE AFTERNOON HOURS WHEN THE WIND WILL BE THE STRONGEST.

JORDAN

PREV DISCUSSION... /ISSUED 306 PM CST SUN JAN 27 2008/

DISCUSSION...
THERE IS A LOT TO TALK ABOUT OVER THE NEXT FEW DAYS. THE MAIN CONCERN
IN THE SHORT TERM WILL BE THE STRONG WINDS AND ASSOCIATED FIRE
DANGER. DEWPOINTS HAVE BEEN SLOW TO INCREASE OVER THE NORTHWEST ONE
THIRD OF THE FORECAST AREA TODAY RESULTING IN RED FLAG CONDITIONS.
THE MODELS DID HAVE A HANDLE ON THE INCREASE MOISTURE ACROSS THE
SOUTHEAST TODAY...BUT HAVE HAD A HARD TIME ACROSS THE REMAINDER OF
THE AREA. AS WINDS BECOME MORE WESTERLY FOR MONDAY...THE INCREASING
DOWNSLOPE COMPONENT WILL SERVE TO DRY THE LOWER LEVELS DESPITE THE
MID/UPPER LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM. THUS...MODEL
DEWPOINTS WERE UNDERCUT BY 5 TO 10 DEGREES FOR MONDAY AFTERNOON. WIND
SPEEDS SHOULD BE HIGHER TOMORROW THAN TODAY...WITH SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH. WE COULD SEE GUSTS APPROACHING THE HIGH WIND
WARNING CRITERION OF 58 MPH AS WELL...BUT NO HIGH WIND WATCH WILL BE
ISSUED AT THIS TIME. INSTEAD...A WIND ADVISORY WILL BE ISSUED FOR
ROUGHLY THE NORTHWEST ONE OF OF THE FORECAST AREA. AN AVIATION
WEATHER WARNING WILL LIKELY BE REQUIRED AS WELL AS GUSTS SHOULD
EASILY ATTAIN THE 40 KT CRITERION. FOR MORE ON THE FIRE WEATHER
CONCERNS...SEE THE FIRE WEATHER DISCUSSION BELOW.

A COLD FRONT WILL MOVE ACROSS THE PANHANDLES MONDAY NIGHT. THE GFS
AND NAM HAVE QUITE DIFFERENT SOLUTIONS WITH HOW THIS WILL PLAY OUT
WITH THE GFS ABOUT 10 DEGREES COOLER THAN THE NAM. I STAYED CLOSER TO
THE PREVIOUS FORECAST THINKING THAT THE GFS IS A BIT TOO COLD SINCE
MOST OF THE COLD AIR WILL REMAIN TO OUR NORTH AND EAST. CLOUD COVER
DOES NOT LOOK TO BE EXCESSIVE EITHER...SO INSOLATION AND A DEVELOPING
WESTERLY WIND SHOULD HELP WARM TEMPS A BIT. IT WAS ALSO WORTH NOTING
THAT THE MAV WINDS WERE ABOUT 40 KTS TUESDAY MORNING...WHICH SEEMED
EXCESSIVELY HIGH. THESE WERE BROUGHT DOWN CLOSER TO 20 KTS WHICH
WILL STILL FALL IN THE BREEZY CATEGORY. A RAPID WARM UP IS EXPECTED
ON WEDNESDAY AS LEE TROFFING RESUMES. THIS SHOULD PUSH TEMPS BACK
INTO THE MID 50S FOR MOST LOCATIONS...WITH A FEW AREAS POTENTIALLY
REACHING THE UPPER 50S.

ANOTHER COLD FRONT IS EXPECTED ON THURSDAY. THE GFS AND ECMWF ARE IN
FAIR AGREEMENT WITH THE TIMING OF THIS SYSTEM...BRINGING A POTENT
TROF ACROSS THE DURING THE DAY THURSDAY. THE LOCATION OF THIS FEATURE
APPEARS TO BE FAVORABLE FOR THE PRODUCTION OF LIGHT PRECIPITATION ON
THURSDAY. ANY PRECIP COULD BEGIN AS EARLY AS WEDNESDAY NIGHT...BUT
THIS PERIOD WILL REMAIN DRY FOR NOW. POPS WERE INCREASED ACROSS THE
NORTHERN ZONES...BUT NOT QUITE TO THE SLIGHT CHANCE THRESHOLD.
PRECIP WOULD BEGIN AS LIGHT SNOW AND POSSIBLY MIX WITH LIGHT RAIN
DURING THE AFTERNOON IF TEMPS ARE ABLE TO WARM INTO THE 40S AS
PROGGED. AFTER THAT...A WARMING TREND IS EXPECTED WITH TEMPS CLIMBING
TO JUST ABOVE CLIMO.  THE FORECAST REMAINS DRY AFTER THURSDAY.

JOHNSON

FIRE WEATHER...
RH VALUES TODAY REMAIN 10 TO 15 PERCENT ACROSS THE NORTHWEST ZONES
BUT MOISTURE HAS INCREASED SUFFICIENTLY ACROSS THE REMAINDER OF THE
AREA TO PRECLUDE RED FLAG CONDITIONS. HOWEVER...DRY CONDITIONS ARE
EXPECTED ON AGAIN ON MONDAY WITH RHS PROGGED TO DROP TO AT OR JUST
BELOW 15 PERCENT ACROSS THE WESTERN THREE STACKS OF COUNTIES IN THE
TEXAS PANHANDLE. IN ADDITION...WEST WINDS OF 30 TO 40 MPH...WITH
GUSTS EXCEEDING 50 MPH AT TIMES...WILL CREATE EXTREMELY DANGEROUS
FIRE WEATHER CONDITIONS. SPC HAS INCLUDED THE PANHANDLES UNDER THE
CRITICAL CATEGORY FOR MONDAY /SEE FWDDY2/.  THUS...A FIRE WEATHER
WATCH WILL BE ISSUED FOR THE AFOREMENTIONED AREA.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
     HUTCHINSON...MOORE...OCHILTREE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
     SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

     RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...HARTLEY...SHERMAN.

OK...WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

     RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.
Hazardous weather outlook, Jan 28, 12:10 AM CST, 3 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1210 AM CST MON JAN 28 2008

OKZ001>003-TXZ001>020-281200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1210 AM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

SOUTHWESTERLY TO WESTERLY WINDS ARE EXPECTED TO BE ESPECIALLY STRONG
ON MONDAY AND WILL LIKELY MEET OR EXCEED WIND ADVISORY CRITERIA FOR
MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. GIVEN THE EXPECTED STRONG
WINDS...CONTINUED WARM AND DRY AIR...AND DRY FUELS...FIRE WEATHER
CONDITIONS WILL BE FAVORABLE FOR FIRE SPREAD...AND COULD APPROACH
RED FLAG CRITERIA IN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:52 AM CSTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more15 hr

Nearby

High Wind Warnings in Texas, 2008High Wind Warnings in Oklahoma, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.